MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10609
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a markerband issue was encountered.A 2.50 x 12 synergy drug-eluting stent was advanced for treatment.However, during the procedure, it was noted that the markers (90cm and 100cm) on the shaft were switched.The stent was implanted and the procedure completed.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
The device was not returned for analysis, however a photo was received which showed the shaft of the device and confirmed the 100 cm and 90 cm white hot stamp markers were switched in position.Two markers were located at 90 cm instead of one, and one marker was located at 100 cm instead of two.
 
Event or Problem Description
It was reported that a markerband issue was encountered.A 2.50 x 12 synergy drug-eluting stent was advanced for treatment.However, during the procedure, it was noted that the markers (90cm and 100cm) on the shaft were switched.The procedure was completed and there were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
The synergy ii us otw 2.50 x 12 mm stent delivery system was returned for analysis without the stent.The device was returned without the stent as it was deployed without issues at the lesion site.The balloon cones were reviewed, and signs of positive pressure applied to the cones were noted.Balloon folds are partially open, and crimp markings are visible on the exposed balloon wall.A visual and microscopic examination of the bumper tip showed no signs of distal tip damage.A visual and tactile examination of the hypotube found no issues.The two hot stamps markers on the hypotube shaft were located at 90 cm proximal to tip instead of one, and one hot stamp marker was located at 100 cm from tip instead of two.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12554069
Report Number2134265-2021-12037
Device Sequence Number983184
Product Code NIQ
UDI-Device Identifier08714729840510
UDI-Public08714729840510
Combination Product (Y/N)Y
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2023
Device Model Number10609
Device Catalogue Number10609
Device Lot Number0027190992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/19/2021
12/06/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/21/2021
12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown